Results 1 to 6 of 6

Thread: Plaquenil & Lupus Fog

  1. #1
    Join Date
    Oct 2006
    Posts
    91
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Plaquenil & Lupus Fog

    I was recently diagnosed with Lupus and have been on Plaquenil less than a month. Should it help with the Lupus Brain Fog? If so when? What else have other suffers found that really works?

  2. #2
    Join Date
    Sep 2006
    Location
    Minnesota
    Posts
    1,368
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Plaqunil

    Some of what I've read says that it can take as much as 6 months for the full benefit of plaquenil to be felt. I'm sure others on the Forum have more clinical info for you. My own experience is that I've been on it for about 5 months now, and I do feel a difference in my fatigue levels and some of the 'fog' that you talk about. It won't help with pain or swelling of your joints, if you suffer from that. But it can improve your general well-being. Hang in there. I'm just learning that it's a long, long road.

    Jody
    "If you trust Google more than you trust your doctor than maybe it's time to switch doctors."

  3. #3
    Join Date
    Oct 2006
    Location
    Adel, GA
    Posts
    114
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi Anna,
    It takes a good 6 months for you to get the full benefit of the Plaquenil. It should also help with the brain fog as well. I am wondering if you are having joint involvement as well. Has your doctor put you on any anti-inflammatory medications? They can sometimes help with the brain fog too. The anti-inflammatory drugs are called NSAIDS. I am just wondering. Marycain will be in here shortly and she will better be able to help you with these questions. Hugs, Kathleen
    Live one day at a time: It's easier that way

    Dx with SLE in 1994
    Dx with Sjogrens 1994
    Dishydrotic Eczema 1974
    Severe Osteo-Arthritis

    Meds:
    Imuran 125mg
    Plaquenil 400mg
    Sulindac (Clinoril) 400mg
    Soma prn up to 4 times a day
    Darvacet prn

  4. #4
    Join Date
    Oct 2006
    Posts
    91
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Yes I am on Plaquenil

    Kathleen & Jody

    I was on it for about a month this summer and then went off when I had some major gastric bleeding, resulting in several trips to the ER.

    I've been back on it about three weeks and the hair loss has already begun... My energy/pain does seem to be a little better -- but I think that is more due to my exploration of Chriopractric Manipulation and Accupuncture. Usually I would have been completely apoplectic over many of the problems I've experienced lately.

    In terms of NSAIDs, I had been on Aleve, but they think that was causing some of the GI bleeding, so they took me off that.

    Yes -- I am having joint involvement in addition to the fatigue and cognitive issues. I had been diagnosed with Sjogren's several years ago, but since then I've added (this summer) Fibromyalgia, Arthritis (mostly in hands), and Plantar Fascitis.

  5. #5
    Join Date
    Oct 2006
    Location
    Adel, GA
    Posts
    114
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Oh I am sorry to hear that the NSAIDs messed you up like that. You probably can't take them if they made you have a GI Bleed which can be very serious. Have they talked to you about Imuran? I take Imuran as well as Plaquenil and Sulindac (Clinoril). The Imuran suppresses the Immune system. I am taking that to slow down the progress of the Dishydrotic Eczema and the Pleuresy in my lungs and things like that. The disease had progressed pretty badly in me before I got diagnosed. The Plaquenil will help a lot once it gets into your system real good. I am surprised that they did not put you on a very low dose of Prednisone to help you until the Plaquenil gets kicked in. I know my doctor did that for me and it helped a lot too. Ask your doctor about Imuran when you see him/her and see what they say. The Imuran seems to help with my joints too. I just recently had to go up a little bit on the Imuran, because my SED rate was showing increased inflammation again. Well I hope that this helps you somehow. Hugs, Kathleen
    Live one day at a time: It's easier that way

    Dx with SLE in 1994
    Dx with Sjogrens 1994
    Dishydrotic Eczema 1974
    Severe Osteo-Arthritis

    Meds:
    Imuran 125mg
    Plaquenil 400mg
    Sulindac (Clinoril) 400mg
    Soma prn up to 4 times a day
    Darvacet prn

  6. #6
    Join Date
    Sep 2006
    Location
    Dorset
    Posts
    19
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Plaquenil

    hi i finally got to see the rhumatolagist this week after waiting almost 7 months for an appointment after being refered by the skin specialist when my blood tests and biopsy showed lupus, and he has put me on this drug 400gm every morning i have to see him again in three months as apparently this is how long it takes for this drug to have any effect, he says if after this time i dont see any improvement then i dont have lupus!
    my confusion is this - he says this drug will help with the pain in my muscles and my joints and hopefully make me more mobile, when i asked if this would help me with the incredible fatigue that i feel he said "no - if i could find a drug that woujld do this i would not be sitting in this infernal dump (dorchester hospital) i would be laying on my yacht in the sechelles soaking up the sun"
    can anyone tell me anything more abou tthis drug and its effects whether it will help me or not
    thank you
    ps is anyone else who only got sick this year finding c hristmas hard? i have got such bad arthritis in my neck that my fingwrs wont grip .. makes baking a bit tough and i always bake over christmas.. my family love my cooking, not much enjoying my cussing every time i drop something or getting frustrated when it takes me a hour to cream butter and sugar together,
    anyway have a happy one and a peaceful one and soon the spring will be here.. lol its a no win situation i think...
    winter = so cold here that my joints have seized up and i need ot use a wheel chair to go shopping
    summer = cant leave the house as my eyes ache all the time and my face develops a rash so bad i look like a vampire who forgot to set her alarm
    huggs
    to all
    xxx

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •